Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Mental Health

Get Email Updates

Mental Health Guide

Alison Beaver

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: Having trouble with taking Pristiq

By maryph2002
 
Rate This

I am currently taking Pristiq 50mg in the afternoon around 6:00 because I have to take my Adderell XR 25mg (think i spelled that wrong) in the morning. The first two weeks of taking Pristiq I felt awesome was back to my old self again. But after that I just went downhill now all I want to do is sleep, can't stay awake at all. I am not sure what could be wrong nothing has changed in my medication.

I just want to know what is going on will the tiredness ever go away? I have not had the energy to do anything but lie around and sleep. Also I am on pain medication for my back and knees and they are not working like they use to after I had taken the Pristiq for two weeks also.

Add a Comment13 Comments

EmpowHER Guest
Anonymous

I've been on pristine for 2weeks now is suiting better than all other meds I've tried only getting four hours sleep a night isn't really bothering me because I feel I've slept for at least 8 hours it's the clenching of the jaw and grinding my teeth in my sleep that is driving me insane my whole mouth n head hurt for 1St few hours awake

December 29, 2013 - 12:44pm
callygirl10

I have been on pristiq for 3 months at 50mg...I have not noticed anything positive but some serious headaches and my BP has increased from 121/79 to 149/84. My doctor just increased my pristiq to 100mg and put me on risperdall (not sure of the spelling). I am not feeling any different. I still have massive anxiety. The best way to describe me is...im the ball in a pin ball machine. i dont feel grounded and find it impossible to set structure for myself. Its driving me crazy. My memory is horrible. I lose everything and cannot stay focused. I am becoming extremely frustrated with all these meds. Should i go see another doctor of just except my life instability in my life? I have been struggling with this for years.....NO help. Well...except once i was put on adderall and it was the best i ever felt in my life until my anxiety kicked in and it became to much for me to handle. Whats your opinion...what would you do?

May 30, 2011 - 7:13pm
mthollin84 (reply to callygirl10)

Callygirl, I know it's been a long time. But your symptoms sound like serotonin syndrome.
http://www.drugs.com/drug-interactions/adderall-with-pristiq-190-1645-27...

Check this site!

July 21, 2013 - 7:26pm
scribbling

Give it time the first little boost in mood is not the effective part that comes later several weeks a gradual improvement in mood, and if you stay on it at least a year most people (about 80% or more) )recover from the depression completely, if it is a Major Depressive Disorder.

July 24, 2010 - 11:20pm
EmpowHER Guest
Anonymous (reply to scribbling)

when you say recover completely do you mean that you can come off meds? I have been on Pristiq for about a yr .

December 1, 2010 - 10:07am
EmpowHER Guest
Anonymous

I am curious on if I am going to have the same problems. I wish you luck as starting today I am on Adderall 15mg in the morning, pain medications, Pristiq I just began taking tonight and then if I can not sleep Xanax or Temazepam. I haven't taken Temazepam as I need to be able to wake up in the middle of the night with my two children as my husand works nights. I have had a problem with depression in the past but most recently it has been brought on by my pain and then a hystrectomy at age 29. I have read via internet posts etc that this is a combo that has worked for others. I would possibly speak with your doctor about getting on an alternate drug to Adderrall and seeing if that helps at all. I know in the past if I have been on something for a extended amount of time or in combo with some things loses its effectiveness

January 21, 2010 - 12:09am
Diane Porter (reply to Anonymous)

Anon,

How did you do last night? Were you able to sleep?

One of the previous posters had mentioned that one of the side effects of Pristiq can be insomnia. I am wondering why you are taking it at night; did your doctor want you to do so?

Here is the page from drugs.com that tells all about Pristiq; scroll down until you get to side effects:

http://www.drugs.com/pristiq.html

What is your pain from, Anon?

January 22, 2010 - 8:18am
EmpowHER Guest
Anonymous

im a paramedic student but what i have learned is there synapes that take place with pain receptors which allow u too feel pain. i think what might be happening is the the drug pristiq ,which also blocks certain chemicals is stronger then the opiod antagonist-(which prevents u from feeling pain is being taken by the place of pristiq) therefore it is not allowing the drug to block ur pain .

January 12, 2010 - 1:23pm
EmpowHER Guest
Anonymous

Pristiq can cause insomnia. The fact that you are taking it at 6pm is most likely the reason you cannot sleep. It shouls be taken in the morning regularly along with your Adderall. I am taking both meds and if I take either one past 11am then I know I will not sleep well. Good Luck. I can relate to what youmare experiencing. Alexandra

October 1, 2009 - 3:13am
Diane Porter

Mary, I'm so sorry you're dealing with this. It's very frustrating to try to manage conditions with medicines that have inconsistent effects on us, isn't it?

And then when we find something that we think is working -- Hallelujah! -- but then if things change and it doesn't work after all, we almost feel lower than we did before we started.

Have you asked your doctor about your side effects?

Was it your doctor who recommended not taking the anti-depressant and the Adderall at the same time?

Can you tell us what pain medication you are on?

I am wondering if somehow the Pristiq has affected the way your Adderall is working. I take Adderall as well, and when it's not working, I too feel completely sluggish.

I went and looked up the side effect information on Pristiq. Here is a page that talks about them, as well as cautions and interactions:

http://www.drugs.com/pristiq.html

One of the cautions includes a note about special conditions that might require dosage adjustments or special tests to safely take the medicine, and one of the conditions they list is bipolar disorder. Is there a reason your doctor preferred this medicine for you even with this caution?

Do you have another appointment with your doctor soon? The web says that this medicine is monitored fairly closely for the first 12 weeks.

Did you ever take Effexor? If so, what was your experience with it? I ask because Pristiq is that drug company's newest anti-depressant, and the formula is apparently quite similar.

Have you had any other symptoms, like dizziness, nausea, sweating, constipation or decreased appetite?

I hope that you will call your doctor's office and at least talk to the nurse about your side effects. You shouldn't have to be feeling the way you are, and clearly, something needs to be adjusted or checked. While fatigue is listed as a possible side effect, you can't function with the way you're feeling. Please let us know how it goes.

March 27, 2009 - 9:41am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1709 Health

Changed

643 Lives

Saved

497 Lives
0 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Have you experienced postpartum depression?:
View Results